Alert archive / Florida / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Oct 2, 2007, 10:28 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2007, 10:28 PM EDT (02:28 UTC)
- Expired
- Oct 2, 2007, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTBW 030231 FFWTBW FLC057-081-030330- /O.NEW.KTBW.FF.W.0001.071003T0228Z-071003T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1028 PM EDT TUE OCT 2 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MANATEE COUNTY IN FLORIDA. SOUTHEASTERN HILLSBOROUGH COUNTY IN FLORIDA. LOCATIONS AFFECTED INCLUDE...DUETTE AND FORT LONESOME. * UNTIL 1130 PM EDT * AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR HAS ESTIMATED AT LEAST 6 INCHES OF RAIN SINCE EARLIER THIS EVENING...AND STORM TOTALS IN EXCESS OF 8 INCHES ARE POSSIBLE ESPECIALLY NEAR THE MANATEE AND HARDEE COUNTY LINE...INCLUDING DUETTE. THE RAIN GAGE AT THE RIVER STAGE LOCATION NEAR MYAKKA HEAD...NEAR THE HEADWATERS OF THE MANATEE RIVER...HAS REPORTED MORE THAN 6 INCHES. A RIVER FLOOD WARNING WILL BE ISSUED SHORTLY FOR THE MANATEE RIVER AT MYAKKA HEAD. RESIDENTS LIVING ALONG THE MANATEE RIVER NEAR THE HEADWATERS AS WELL AS DOWNSTREAM TOWARD MANATEE DAM SHOULD MOVE TO HIGHER GROUND NOW BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2776 8221 2777 8206 2747 8205 2748 8220 TIME...MOT...LOC 0228Z 180DEG 0KT 2761 8210 $$ 88
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 9:28 PM EDT, 1 hour earlier.
Area forecast discussion, Oct 2, 9:28 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
928 PM EDT TUE OCT 2 2007
.DISCUSSION...A CONVERGENT AREA ACROSS SOUTHERN HILLSBOROUGH AND
EASTERN MANATEE COUNTIES CONTINUES TO PRODUCE SHOWERS AND
THUNDERSTORMS THERE. RAINFALL TOTAL ESTIMATES ACROSS THAT AREA ARE
3-4 INCHES WITH SOME SPOTTER REPORTS OF 5 INCHES. NO FLOODING
PROBLEMS HAVE BEEN REPORTED HOWEVER. LIGHT RAIN EXTENDS ACROSS
NORTHERN HILLSBOROUGH NORTH THROUGH LEVY COUNTY FROM THE REMNANT
TRAINING SHOWERS AND BLOW OFF. CONVERGENT AREA LOOKS LIKE IT WILL
HOLD STRONG FOR ANOTHER COUPLE OF HOURS AS CELLS CONTINUE TO MERGE
SOUTH AND EAST OF THE AREA...BUT SHOULD DIMINISH AFTER MIDNIGHT AS
THE LOW IN THE GULF TO THE SW OF THE STATE CONTINUES TO SHIFT WEST
AWAY FROM THE AREA. WILL UPDATE ZONES TO ADJUST POPS AND WEATHER
WORDING BUT REST OF FORECAST ON TRACK WITH LOWS EXPECTED IN THE
LOWER TO MID 70S.
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY
WIND DOWN OVERNIGHT THEN REFORM DURING THE MIDDAY AND AFTERNOON
HOURS ON WEDNESDAY. THESE SHOWERS AND THUNDERSTORMS WILL BE
ACCOMPANIED BY MVFR/LOCAL IFR CEILINGS AND VISIBILITIES...ALONG
WITH SOME WIND GUSTS UP TO 25 KNOTS. THERE MAY ALSO BE SOME AREAS
OF IFR CEILINGS IN LOW CLOUDS LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...BUOY 42036 STILL REPORTING WINDS AROUND 20 KNOTS WITH
GUSTS UP TO 30 KNOTS AND SEAS OF 9 FEET THIS EVENING SO HAVE
EXTENDED THE SCA IN PLACE FOR THE NORTHERN AND CENTRAL OFFSHORE
WATERS THROUGH 4AM WED MORNING. HAVE ALLOWED THE SCEC FOR THE REST
OF THE WATERS TO EXPIRE THOUGH AS WINDS AND SEAS HAVE SUBSIDED.
WILL ADJUST THE WIND WORDING FOR THE UPDATE BUT REST OF FORECAST
LOOKS ON TRACK.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE...24
LONG TERM/AVIATION...69Hazardous weather outlook, Oct 2, 4:52 AM EDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 452 AM EDT TUE OCT 2 2007 FLZ039-042-043-048>052-055>057-060>062-065-021500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 452 AM EDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT MOVES ACROSS THE STATE FROM THE EAST. HEAVY RAINS...BRIEF GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED AS THESE CELLS MOVE TOWARD THE NORTHWEST. IN ADDITION AN ISOLATED TORNADO IS POSSIBLE NEAR THE FRONTAL BOUNDARY. THIS MORNING THE FRONT WILL BE FOCUSED OVER THE CENTRAL PENINSULA. LATER THIS AFTERNOON...EXPECT THE FOCUS TO SHIFT TO THE NATURE COAST COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... DRY AIR WRAPPING AROUND AN UPPER LEVEL LOW CURRENTLY IN THE SOUTHEAST GULF WILL LIMIT STORM COVERAGE WEDNESDAY...BUT AREA WILL STILL SEE SCATTERED SHOWERS GIVEN AMPLE LOW LEVEL MOISTURE. THE BEST COVERAGE IS EXPECTED ALONG THE WEST COAST FROM TAMPA BAY SOUTH LATE IN THE AFTERNOON. BRIEF GUSTY WINDS...HEAVY RAINS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL AS AN ISOLATED WATERSPOUT OR FUNNEL CLOUD CAUSED BY INTERACTIONS BETWEEN THE WEST COAST SEABREEZE AND ANY OUTFLOW BOUNDARIES FROM STORMS. DEEP MOISTURE WILL RETURN THURSDAY THROUGH MONDAY PROVIDING A SLIGHTLY BETTER CHANCE FOR SHOWERS AND STORMS. THE MAIN THREATS EACH DAY WILL BE HEAVY RAINS...BRIEF GUSTY WINDS...AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SHARP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:47 PM EDT | River Flood Warning | TBW | Hillsborough | 37 hr |
| Oct 2, 10:47 PM EDT | River Flood Warning | TBW | Manatee | 47 hr |
| Oct 3, 7:07 AM EDT | River Flood Warning | TBW | Manatee | 35 hr |
| Oct 3, 7:07 AM EDT | River Flood Warning | TBW | Manatee | 8 hr |
Nearby
Flash Flood Warnings in Florida, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.